Alert archive / Utah / Hard Freeze Warnings in 2011

Hard Freeze Warning 2, NWS Salt Lake City, UT

April 26, 2011

NWS Salt Lake City, UT issued this hard freeze warning at Apr 26, 2011, 2:55 PM MDT. It took effect at Apr 27, 2011, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 2:55 PM MDT (20:55 UTC)
In effect from
Apr 27, 2011, 12:00 AM MDT
Expired
Apr 27, 2011, 9:00 AM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS75 KSLC 262055
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MDT TUE APR 26 2011

UTZ001>005-013-271300-
/O.NEW.KSLC.HZ.W.0002.110427T0600Z-110427T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...GREEN RIVER...HANKSVILLE
255 PM MDT TUE APR 26 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY. 

* AFFECTED AREA: THE CACHE VALLEY...THE WASATCH FRONT...THE GREAT
  SALT LAKE DESERT AND MOUNTAINS AND THE SAN RAFAEL SWELL.

* TEMPERATURES: TEMPERATURES BELOW 28 DEGREES WILL OCCUR AFTER
  MIDNIGHT TONIGHT IN MANY LOCATIONS ACROSS THE NORTHERN VALLEYS
  OF UTAH...THE GREAT SALT LAKE DESERT AND MOUNTAINS AS WELL AS
  THE SAN RAFAEL SWELL. THESE COLD TEMPERATURES WILL ALSO IMPACT
  THE URBAN CORRIDOR OF THE WASATCH FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
134 
WWUS75 KSLC 271449
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
849 AM MDT WED APR 27 2011

UTZ001>005-013-271600-
/O.EXP.KSLC.HZ.W.0002.000000T0000Z-110427T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...GREEN RIVER...HANKSVILLE
849 AM MDT WED APR 27 2011

...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

WITH THE EARLY SUNSHINE...TEMPERATURES HAVE WARMED ABOVE
FREEZING. THEREFORE...THE HARD FREEZE WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Apr 26, 9:56 AM MDT, 4 hours 59 minutes earlier.

Area forecast discussion, Apr 26, 9:56 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 AM MDT TUE APR 26 2011

.SYNOPSIS...A COLD UNSTABLE NORTHWEST FLOW WILL REMAIN OVER THE
AREA THROUGH THIS AFTERNOON. A WARMER AND DRIER AIRMASS WILL MOVE
INTO THE AREA WEDNESDAY AND THURSDAY. ANOTHER COLD TROUGH IS
LIKELY THURSDAY NIGHT AND FRIDAY.

&&

.DISCUSSION...COLDEST AIR ALOFT AT 12Z WAS STILL UPSTREAM OVER
NV/ID. WE WERE ALSO WELL ON THE CYCLONIC SIDE OF A STRONG JET AT
300 MB. GIVEN THE ABOVE...INSTABILITY SHOWERS WILL PERSIST THROUGH
MUCH OF THE DAY...ESPECIALLY IN AND NEAR TERRAIN.

HAVE UPDATED THE POPS/WEATHER GRIDS AND ZONES FOR CENTRAL AND
SOUTHERN MOUNTAINS FOR MORE SHOWERS TODAY. HIGH PRECIP RATES REPORTED
IN LITTLE COTTONWOOD THIS MORNING... THIS IS LIKELY TO CONTINUE IN
AREAS FAVORED BY NW FLOW.

WILL BE LOOKING CLOSELY AT POTENTIAL FOR A HARD FREEZE TONIGHT
AFTER 12Z RUNS COME IN.

DRY AND WARMER WED/THU...ALTHOUGH WED MORNING WILL START QUITE
COLD. EXPECT TEMPS TO ACTUALLY EXCEDE AVERAGE ON THU. BUT THIS
WILL BE SHORT LIVED AS MODELS ARE ALL INDICATING YET ANOTHER COLD
TROUGH THU NIGHT/FRI. SOME DIFFERENCES LINGER BETWEEN EC/GFS...BUT
GENERALLY LAST 2 GFS RUNS HAVE TRENDED TOWARDS THE COLDER AND
SLOWER EC SOLUTION.

WILL LIKELY KEEP ADVISORY GOING IN MOUNTAINS THROUGH THE
DAY...WILL REEVALUATE ADVISORIES FOR BENCHES AND ZONE 6 AT MID DAY
BASED ON IMPACT ON ROADS.

&&

.AVIATION...SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE AT THE SLC
TERMINAL THROUGH AT LEAST 21Z THIS AFTERNOON...AND MAY CONTINUE AS
LATE AS 00Z. TEMPORARY FLIGHT CATEGORY REDUCTIONS TO IFR MAY OCCUR
AT TIMES. NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGHOUT THE DAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
     UTZ007>009.

     WINTER WEATHER ADVISORY UNTIL 1 PM MDT THIS AFTERNOON FOR
     UTZ002-003.

     WINTER WEATHER ADVISORY UNTIL 1 PM MDT THIS AFTERNOON FOR
     UTZ006.

WY...NONE.
&&

PUBLIC...DUNN
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 26, 2:20 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT TUE APR 26 2011

UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
220 PM MDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD AND MOIST AIRMASS WILL CONTINUE TO BRING RAIN AND SNOW
SHOWERS TO MUCH OF THE AREA THROUGH EARLY THIS EVENING.
ACCUMULATIONS REMAIN LIKELY ACROSS THE NORTHERN MOUNTAIN AREAS.

SHOWERS WILL GRADUALLY TAPER OFF THIS EVENING. NORTHERN VALLEYS AS
WELL AS THE SAN RAFAEL SWELL WILL SEE A HARD FREEZE TONIGHT. AREAS
WHERE AGRICULTURAL ACTIVITIES HAVE COMMENCED SHOULD BE PREPARED FOR
A HARD FREEZE TONIGHT INCLUDING THE URBAN CORRIDOR OF THE WASATCH
FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BRING A BREAK IN PRECIPITATION AND PRODUCE A
WARMING TREND DURING THE MIDDLE OF THE WEEK.

THE NEXT STORM SYSTEM WILL REACH THE AREA BY LATE THURSDAY NIGHT
OR EARLY FRIDAY. THIS WILL BE ANOTHER COLD SYSTEM...WITH SNOW
LIKELY FOR BOTH THE MOUNTAINS AND VALLEYS OF NORTHERN AND CENTRAL
UTAH FRIDAY.

SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE NORTHERN MOUNTAINS
AT TIMES FRIDAY THROUGH SATURDAY...WITH SOME ACCUMULATION ALSO
POSSIBLE IN THE NORTHERN AND WESTERN VALLEYS AND THROUGH THE
CENTRAL MOUNTAINS. SCATTERED SNOW SHOWERS COULD LINGER INTO
SUNDAY...WITH HIGH PRESSURE RETURN TO THE AREA EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:22 PM MDTSpecial Weather StatementSLCDavis, Salt Lake23 min

Nearby

Hard Freeze Warnings in Utah, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.